Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jul 20, 2022, 2:47 PM EDT for Duval County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2022, 2:47 PM EDT (18:47 UTC)
- Expired
- Jul 20, 2022, 3:52 PM EDT
- In force
- 65 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 18 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2407 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
289
WGUS52 KJAX 201847
FFWJAX
FLC031-202015-
/O.NEW.KJAX.FF.W.0002.220720T1847Z-220720T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
247 PM EDT Wed Jul 20 2022
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Central Duval County in northeastern Florida...
* Until 415 PM EDT.
* At 247 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain in McCoys Creek . Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jacksonville and Riverside.
Mccoy and Hogan's Creek will be impacted. For Mccoy Creek, this
includes the intersection of Mccoy Creek Blvd and King Street. For
Hogan's Creek, this includes N Market, N Newmans, Hubbard and Orange
Streets near Confederate Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3037 8173 3034 8166 3031 8168 3028 8172
3029 8173
FLASH FLOOD...RADAR INDICATED
$$
KB1 follow-up statement
878
WGUS72 KJAX 201952
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
352 PM EDT Wed Jul 20 2022
FLC031-202002-
/O.CAN.KJAX.FF.W.0002.000000T0000Z-220720T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval FL-
352 PM EDT Wed Jul 20 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL DUVAL COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3037 8173 3034 8166 3031 8168 3028 8172
3029 8173
$$
KBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:04 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 20, 2:04 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 204 PM EDT Wed Jul 20 2022 .AVIATION... [Through 18Z Thursday] Showers and thunderstorms will continue to impact JAX, CRG and SSI through around 19Z, with brief wind gusts up to 35 knots and IFR visibilities within heavier downpours. Convection should also approach the SGJ and GNV terminals after 20Z. We included TEMPO groups at all terminals through around 23Z. Please check for amendments as showers and thunderstorms approach these terminals through the afternoon hours. Activity should then move offshore towards 00Z, with VFR conditions then prevailing through at least 06Z at the regional terminals. MVFR conditions may then develop during the predawn hours, especially at VQQ. Outside of thunderstorm activity, south-southwesterly surface winds sustained around 10 knots will continue, except at the SGJ and SSI coastal terminals, where south-southeasterly winds of 10-15 knots are expected through around 23Z. Surface winds will then shift back to south-southwesterly by 00Z, with sustained speeds decreasing to around 5 knots or less at the inland terminals by 04Z and around 5 knots at the coastal terminals overnight. && .PREV DISCUSSION [1233 PM EDT]... .NEAR TERM [Through Tonight]... Steering flow has shifted slightly from a more West to Southwest direction, which will keep moisture plume across NE FL with another round of numerous showers and storms from the mid-late morning hours through the mid afternoon hours before pushing offshore into the Atlantic by sunset. This flow pattern will shift a slightly drier airmass aloft across SE GA through the day, but still enough moisture to kick off scattered afternoon showers and storms in the hot/humid conditions at the surface, which will shift offshore by the early evening hours as well. Max temps still mainly in the lower 90s area-wide, except for some upper 80s/near 90 over the Suwannee Valley of inland North FL where convection gets an early start. The lower 90s will be pushed all the way to the Atlantic beaches on surface W-SW winds at 10-15 mph through the day. This flow pattern will also lead to a few strong storms with gusty winds of 40-50 mph, and while locally heavy rainfall will be possible in the strongest convection, storm motion towards the E-NE at 15-20 mph will limit any flooding potential to low lying/urbanized areas. The W-SW flow off the Gulf will also create hot/humid conditions with Max Temps combining with dew points in the mid/upper 70s to produce some Heat Indices close to 105 degrees at times in between rounds of convection. With most convection finished by sunset, expect mainly fair skies with humid conditions overnight with lows in the lower/middle 70s inland and upper 70s/near 80 along the coast. The flow pattern will lead to some convection along the Gulf Coast that will spill over into the I-75 corridor of inland NE FL during the late night hours once again. .SHORT TERM [Thursday Through Friday]... High pressure ridging at the surface extending from the Bermuda high in the Atlantic will continue to be the main weather feature through the end of the work week. The ridge will be positioned over the Florida peninsula with the axis just south of the local forecast area. Southwesterly flow will continue, pinning the Atlantic sea breeze near the coast on Thursday. Lighter flow on Friday will allow the Atlantic sea breeze to move inland a bit just west of the I-95 corridor. Precipitation chances will be lower than the past couple days with less upper level support available, only isolated to scattered showers and storms are expected, mainly in the afternoons and evenings. Slightly drier air will be in place over NE FL, so precipitation chances will be slightly lower for NE FL than SE GA. High temperatures will be in the lower to middle 90s both days, and low temperatures will be in the middle to upper 70s. Heat indices will continue to be in the 100-106 degree range both afternoons, remaining just below Heat Advisory criteria. .LONG TERM [Saturday Through Tuesday]... High pressure will build directly overhead this weekend into Monday, then high pressure will shift to the east Tuesday with the ridge axis still extending over the area. Light synoptic flow will allow the Atlantic and Gulf sea breezes to move inland each day. Precipitation chances will trend lower due to subsidence associated with the high pressure over the area and be driven by diurnal heating each afternoon. Scattered precipitation chances are expected Saturday and Sunday, then isolated to scattered precipitation chances are expected Monday and Tuesday. Hot temperatures will continue with highs in the lower and middle 90s each day. Lows will be in the 70s each night. Heat indices 100-106 degrees are expected each afternoon. .MARINE... The axis of Atlantic high pressure will remain stretched across the Florida peninsula through Thursday night, resulting in a prevailing southwesterly wind flow. Showers and thunderstorms will enter our local waters from the west this afternoon and will potentially linger into the evening hours. A few strong storms containing frequent lightning strikes and gusty winds will be possible through early this evening. Otherwise, a southerly evening wind surge on Thursday may bring speeds up to Caution levels of 15-20 knots, especially for the offshore waters. Seas of 3-5 feet will prevail offshore, with 2-4 foot seas forecast near shore. Coverage of showers and thunderstorms will decrease by Friday as the axis of Atlantic high pressure lifts northward across our region, resulting in a prevailing southerly wind flow. Atlantic high pressure will continue to slowly lift northward this weekend and early next week, with prevailing southeasterly winds expected by late in the weekend and continuing into next week. Seas of 2-4 feet will prevail both near shore and offshore this weekend and early next week. Rip Currents: A lingering east-southeasterly ocean swell will keep a low-end moderate rip current risk in place at the northeast FL beaches through at least Thursday. .FIRE WEATHER... Breezy west-southwesterly transport winds will prevail through Thursday, followed by winds shifting to southwesterly with gradually diminishing speeds on Friday. Good dispersion values are expected each day, except north central FL, where slightly lower speeds will result in fair values on Thursday and Friday. Widespread showers and thunderstorms this afternoon will begin to gradually diminish in coverage on Thursday, with widely scattered afternoon and evening storms expected at most locations, with higher coverage possible for areas north of Waycross. .HYDROLOGY... Widespread showers and thunderstorms are expected this afternoon, with locally heavy downpours potentially training across portions of our area through around sunset. Localized flooding will be possible, especially if downpours train over urban or normally flood prone locations. The localized flood threat will then be focused across inland portions of southeast GA on Thursday and Friday afternoons, as coverage of convection across northeast and north central FL decreases. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 93 74 92 73 / 20 20 20 60 20 SSI 78 94 78 92 78 / 20 20 20 30 20 JAX 75 95 74 95 75 / 20 30 10 30 20 SGJ 75 93 76 93 76 / 20 20 10 20 10 GNV 74 93 73 95 74 / 20 20 0 30 10 OCF 74 93 74 95 74 / 20 20 0 40 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Local storm report, Jul 20, 1:52 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
152 PM EDT WED JUL 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND GST 2 NE JACKSONVILLE INTER 30.50N 81.68W
07/20/2022 M45 MPH DUVAL FL ASOS
ASOS STATION KJAX JACKSONVILLE INTL AIRPORT.
&&
RNSpecial weather statement, Jul 20, 1:55 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
155 PM EDT Wed Jul 20 2022
FLZ033-038-133-137-138-201845-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Eastern Putnam FL-Inland St. Johns FL-
155 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of Flagler,
southeastern St. Johns and southeastern Putnam Counties through 245
PM EDT...
At 155 PM EDT, Doppler radar was tracking a strong thunderstorm over
Andalusia, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Crescent City, Pomona Park, East
Palatka, Andalusia, Marineland, Crescent Beach and San Mateo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2942 8114 2940 8115 2930 8142 2940 8142
2940 8143 2938 8145 2935 8157 2967 8161
2978 8125 2946 8110 2946 8112 2943 8110
TIME...MOT...LOC 1755Z 241DEG 15KT 2953 8149
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Jul 20, 2:08 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
208 PM EDT Wed Jul 20 2022
FLZ023-024-GAZ264-350-364-201900-
Baker FL-Inland Nassau FL-Northeastern Charlton GA-
Western Charlton GA-Southern Ware GA-
208 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of northwestern Nassau,
northwestern Baker, southeastern Ware and central Charlton Counties
through 300 PM EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Stephen Foster State Park, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Folkston, Homeland and St. George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3058 8244 3058 8242 3061 8242 3061 8243
3062 8243 3081 8238 3090 8195 3048 8198
3052 8246
TIME...MOT...LOC 1808Z 260DEG 25KT 3073 8227
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KBLocal storm report, Jul 20, 2:28 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EDT WED JUL 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND GST 3 NE YULEE 30.66N 81.54W
07/20/2022 M41 MPH NASSAU FL MESONET
MESONET STATION AP505 YULEE.
&&
PKSpecial weather statement, Jul 20, 2:35 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
235 PM EDT Wed Jul 20 2022
GAZ151-250-201915-
Pierce GA-Northern Ware GA-
235 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of southwestern Pierce
and north central Ware Counties through 315 PM EDT...
At 235 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jamestown, or near Waycross, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waycross, Blackshear, Jamestown and Pebble Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3144 8226 3124 8214 3123 8215 3121 8222
3122 8228 3120 8229 3117 8246 3125 8251
TIME...MOT...LOC 1835Z 246DEG 18KT 3128 8238
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KBSpecial weather statement, Jul 20, 2:40 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
240 PM EDT Wed Jul 20 2022
FLZ125-225-325-425-201930-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
240 PM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of central Duval County
through 330 PM EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm over
Normandy, or near Jacksonville, moving east at 10 mph.
HAZARD...Wind gusts of 45 to 55 mph, pea size hail, excessive
cloud-to-ground lightning, and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Jacksonville, Arlington, Nas Jax, Ortega, Normandy, San Marco,
Riverside, Tallyrand and Jacksonville Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 8184 3032 8183 3043 8161 3021 8157
TIME...MOT...LOC 1839Z 250DEG 8KT 3030 8178
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
KBThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:54 PM EDT | Special Weather Statement | JAX | Nassau | 36 min |
| Jul 20, 1:31 PM EDT | Special Weather Statement | JAX | Nassau | 29 min |
| Jul 20, 1:50 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Jul 20, 1:55 PM EDT | Special Weather Statement | JAX | Flagler | 50 min |
| Jul 20, 2:12 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 33 min |
| Jul 20, 2:25 PM EDT | Special Marine Warning | JAX | 65 min | |
| Jul 20, 2:31 PM EDT | Areal Flood Warning | JAX | Duval | 89 min |
| Jul 20, 2:40 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Jul 20, 2:50 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Jul 20, 2:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jul 20, 3:01 PM EDT | Special Weather Statement | JAX | Saint Johns | 44 min |
| Jul 20, 3:22 PM EDT | Areal Flood Warning | JAX | Flagler | 83 min |
| Jul 20, 3:30 PM EDT | Special Weather Statement | JAX | Marion | 45 min |
| Jul 20, 3:32 PM EDT | Special Weather Statement | JAX | Flagler | 28 min |
| Jul 20, 3:58 PM EDT | Special Weather Statement | JAX | Putnam | 47 min |
| Jul 20, 4:16 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Jul 20, 4:19 PM EDT | Areal Flood Warning | JAX | Marion | 86 min |
| Jul 20, 4:30 PM EDT | Areal Flood Warning | JAX | Putnam | 90 min |
| Jul 20, 4:47 PM EDT | Special Weather Statement | JAX | Alachua | 43 min |
| Jul 20, 5:13 PM EDT | Special Weather Statement | JAX | Alachua | 47 min |
| Jul 20, 5:38 PM EDT | Special Weather Statement | JAX | Duval | 37 min |
| Jul 20, 5:40 PM EDT | Special Weather Statement | JAX | Clay | 35 min |
| Jul 20, 6:06 PM EDT | Special Weather Statement | JAX | Duval | 24 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.